U.S. doctors online nowAsk doctors free
A female asked:

Is it normal to feel intensly depressed when starting to take buproprion/wellbutrin? i went from moderatly depressed to severely depressed in the past few days. could it be a situational modification or is it normal to feel more depressed when starting to

2 doctor answers2 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Hello, : Hello, it is not normal to feel more depressed when starting wellbutrin (bupropion). The wellbutrin (bupropion) will not help the depression immediately. Most doctors increase the wellbutrin (bupropion) dose over time. I am wondering if there was something going on in your life that could be evoking this response from you. Please, do let your psychiatrist know (especially if you have any suicidal thoughts). I hope that the wellbutrin (bupropion) works well for you - just remember the benefits take a little while. Take care.
Dr. Andrius Baskys
Dr. Andrius Baskysanswered
Geriatric Psychiatry 46 years experience
Worsening : Worsening depression, agitation, anxiety irritability, hostility, urges to harm self or others are important adverse effects that occur early in treatment with many antidepressants including wellbutrin (bupropion). It is important to inform the physician who prescribed the medication without delay.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.